Alert archive / Wisconsin / River Flood Warnings in 2019

River Flood Warning 5, NWS Green Bay, WI

March 15, 2019Kewaunee County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 15, 2019, 1:37 AM CDT for Kewaunee County, Wisconsin. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Mar 15, 2019, 1:37 AM CDT (06:37 UTC)
Expired
Mar 16, 2019, 10:36 AM CDT
In force
33 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kewaunee River near Kewaunee (KEWW3). The gauge peaked at 19.09 ft at Mar 15, 2019, 4:00 AM CDT.

actionminormoderatemajor10152003/1503/1603/17
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04085200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

605 
WGUS43 KGRB 150637
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
137 AM CDT Fri Mar 15 2019

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Kewaunee River near Kewaunee affecting Kewaunee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC061-152136-
/O.NEW.KGRB.FL.W.0005.190315T0637Z-000000T0000Z/
/KEWW3.1.RS.190315T0511Z.190315T0600Z.000000T0000Z.UU/
137 AM CDT Fri Mar 15 2019

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Kewaunee River near Kewaunee.
* At  1:00 AM Friday the stage was 16.1 feet. 
* Flood stage is 14.0 feet. 
* Minor flooding is occurring.
* Impacts at 16.0 feet. Water is covering portions of County Road F and Ransom Moore Lane. Roads may be closed.  

&&

LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771


$$
3 follow-up statements
824 
WGUS83 KGRB 151600
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1100 AM CDT Fri Mar 15 2019

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Kewaunee River near Kewaunee affecting Kewaunee County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

&&

WIC061-160700-
/O.CON.KGRB.FL.W.0005.000000T0000Z-000000T0000Z/
/KEWW3.2.RS.190315T0511Z.190315T1115Z.000000T0000Z.UU/
1100 AM CDT Fri Mar 15 2019

The Flood Warning continues for
  The Kewaunee River near Kewaunee.
* At 10:00 AM Friday the stage was 16.6 feet. 
* Flood stage is 14.0 feet. 
* Impacts at 16.0 feet. Water is covering portions of County Road F 
  and Ransom Moor Lane. Roads may be closed.  

&&

LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771


$$
696 
WGUS83 KGRB 160212
FLSGRB

Flood Statement
National Weather Service Green Bay WI
912 PM CDT Fri Mar 15 2019

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Kewaunee River near Kewaunee affecting Kewaunee County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC061-161711-
/O.CON.KGRB.FL.W.0005.000000T0000Z-000000T0000Z/
/KEWW3.2.RS.190315T0511Z.190315T1115Z.000000T0000Z.UU/
912 PM CDT Fri Mar 15 2019

The Flood Warning continues for
  The Kewaunee River near Kewaunee.
* At  8:00 PM Friday the stage was 15.0 feet. 
* Flood stage is 14.0 feet. 
* Minor flooding is occurring.
* Impacts at 16.0 feet. Water is covering portions of County Road F 
  and Ransom Moor Lane.  Roads may be closed.  

&&

LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771


$$
466 
WGUS83 KGRB 161536
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1036 AM CDT Sat Mar 16 2019

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Kewaunee River near Kewaunee AFFECTING Kewaunee County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

&&

WIC061-161606-
/O.CAN.KGRB.FL.W.0005.000000T0000Z-190316T1536Z/
/KEWW3.2.RS.190315T0511Z.190315T1115Z.190316T1313Z.UU/
1036 AM CDT Sat Mar 16 2019

The Flood Warning is cancelled for
  The Kewaunee River near Kewaunee.
* At 10:00 AM Saturday the stage was 13.9 feet. 
* Flood stage is 14.0 feet. 
* Impacts at 14.0 feet. Water approaches Ransom Moore land near 
  Highway FF. Stream flow upstream may become faster due to 
  increasing elevation as well as localized flooding.  

&&

LAT...LON 4460 8771 4451 8749 4442 8751 4453 8771


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 14, 9:30 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Mar 14, 9:30 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
930 PM CDT Thu Mar 14 2019

Updated aviation portion for 06Z TAF issuance
and new information added to update section

.UPDATE...
Issued at 918 PM CDT Thu Mar 14 2019

Issued the FFW for the East River after coordinating with local
emergency management. Reports indicated the serious flooding was
progressing downstream (northward in this case), with areas north
of Highway 172 and eventually the City of Green Bay coming at
risk of flooding overnight. Nighttime flooding is especially
dangerous.

The Flood Advisory was extended to midnight due to continued
reports of water coming over roads in places. Will make a final
decision at midnight, though at this point it looks like we
should be able let the Flood Advisory expire as scheduled. The
bulk of the significant rain will be east of the area by that
time, and temperatures will be cooling so the snow melt will slow.
There will probably still be lingering water issues, but don't
expect any new flooding to develop except where related to rises
in rivers or streams.

Will leave the midnight shift decide how to handle the Flood
Watch, which runs to 12Z. The additional flooding risk after
tonight will be confined to rivers and streams, rather than
include more widespread areas, including urban areas.

UPDATE
Issued at 555 PM CDT Thu Mar 14 2019

Conditions were quite variable as the center of the decaying
cyclone shifts through the area. There was still some dense fog
in the far northeast. Some gusty winds will move through east-
central Wisconsin during the evening. But the main concern is
rain and flooding. Strong QG forcing with the upper shortwave was
pivoting through the area. The associated area of SHRA/TSRA has
wrapped back into the deformation zone northwest of the upper
system, and become nearly stationary. Luckily is has shifted north
and east of our main urban areas. Just expanded the Flood
Advisory to the north to account for the rain band. It should
start to weaken in the next hour or two as the strongest forcing
lifts off to the northeast.
&&

.SHORT TERM...Tonight and Friday
Issued at 240 PM CDT Thu Mar 14 2019

A strong storm over northern Iowa continues to track towards the
western Great Lakes this afternoon. Although the system is filling
in a bit, it is still having an impact on the weather across
northeast Wisconsin today. Of note is the fog that continues
across north-central Wisconsin with visibilities near zero at
times and the southern portion of the area in the warm sector with
temperatures soaring into the 50s across central and east-central
Wisconsin.

The fog should continue to dissipate from south to north as the
warm sector surges north and surface winds increase. Otherwise the
fog will clear this evening as winds turn northwesterly and colder
air advects in from the west. The Dense Fog Advisory itself may
only be in effect for the far northern portion of the forecast
area at issuance, if its still in effect at all.

Another round of showers and even thunderstorms are forecast later
this afternoon and into the evening hours as the line of storms
across southern Wisconsin lifts north across the area in the next
few hours. Of the hi-res runs the NAM NEST seems to have the best
handle on this activity and lifts it north through central and
east-central Wisconsin between 20Z and 23Z. Some of the stronger
storms could produce small hail and gusty winds to 40 to 45 knots
as the storms have across southern Wisconsin. Severe weather is
not expected from these storms as MLCAPE values are only around
500 J/kg, significantly less than the near 1000 J/kg across
northern Illinois.

As the system pushes off to the east later tonight, colder air
will filter in behind the system as northwesterly winds increase
to 15 to 25 mph. The colder air will also mean the rain showers
will change over to snow, however little in the way of snowfall
accumulation is expected.

Friday will be seasonably cold and blustery, as wrap around
moisture and cyclonic flow create scattered snow showers or
flurries at times.

.LONG TERM...Friday Night Through Thursday
Issued at 240 PM CDT Thu Mar 14 2019

Fairly quiet weather pattern expected during the period. There is
a small chance of rain/snow showers during the day and snow
showers at night across the north Sunday and Monday. A system
moving across the region Tuesday into Tuesday night may bring a
chance of rain and snow showers to the region depending on the
timing of the system. Dry conditions are expected Wednesday and
Thursday. Temperatures should be close to normal during the
period.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 918 PM CDT Thu Mar 14 2019

Conditions have begun to become more uniform now that the cyclone
center is lifting through the area. Anticipate mainly MVFR after
midnight, along with rain mixing with and changing to snow from
northwest to southeast.
&&

.HYDROLOGY...
Issued at 240 PM CDT Thu Mar 14 2019

Rain and melting snow will contribute to rising rivers and
streams tonight. Standing water is also possible on roads,
sidewalks and parking lots. While the rains will end this evening,
melting snow will continue to raise the water levels in rivers
and streams for the next couple of days. There will also be a
threat for ice jams.

Please see the the latest Flood Watch for more information.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT Friday for WIZ005-010>013-018>022-030-
031-035>040-045-048>050-073-074.
&&

UPDATE.........Skowronski
SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......Skowronski
HYDROLOGY......Kurimski
Hazardous weather outlook, Mar 14, 9:50 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
950 PM CDT Thu Mar 14 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
950 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Water from recent rain and snowmelt will continue to lead to
localized flooding overnight. The most serious flooding will be
near the East River in Brown County, and near the Manitowoc River
in Manitowoc County.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Recent rains and melting snow will lead to rising rivers, streams
and creeks into the weekend. The Yellow River and Wolf River are
expected to be near flood stage at some sites this weekend.

.SPOTTER INFORMATION STATEMENT...

Please forward any information on flooding to the National
Weather Service.

LMZ521-522-541>543-151100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
950 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The probability of widespread hazardous weather is low.

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:52 PM CDTFlash Flood WarningGRBBrown8 hr
Mar 14, 8:05 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Forest, Kewaunee, Langlade, Manitowoc and 11 more4 hr
Mar 14, 9:30 PM CDTRiver Flood WarningGRBWaupaca5 days
Mar 14, 11:58 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Forest, Kewaunee, Langlade, Manitowoc and 11 more3 hr
Mar 15, 3:01 AM CDTAreal Flood WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 2 more51 min
Mar 15, 3:50 AM CDTAreal Flood WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 4 more59 hr
Mar 15, 7:23 AM CDTRiver Flood WarningGRBShawano, Waupaca14 hr

Nearby

River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.